Motrin (Ibuprofen) Suspension

The medicine Mortin is available in the dosage form of suspension for oral application. This medicine contains ibuprofen which is from the group of drugs called non-steroidal anti-inflammatory or NSAIDs.

Ibuprofen in the medicine Motrin Suspension comes in the liquid form for use by mouth only. The suspension is sweetened, orange colored and berry flavored containing 100 mg of ibuprofen in 5 mL (20 mg/mL). It also contains other inactive ingredients which make the composition of the medicine.

Motrin Suspension 100 mg/5 mL has special warning information for patients. The medicine can produce cardiovascular effects of serious character. Ibuprofen in the composition of the medicine can cause serious heart-related events like thrombotic conditions, myocardial infarctions, stroke and other cardiovascular conditions which can lead to death. So, it is strictly recommended for patients with heart diseases to seek advice of their doctors before using medicines containing ibuprofen and other NSAIDs.

Patients with stomach or other gastrointestinal problems should pay attention to the warning of Motrin Suspension risks related to bleeding, ulceration, perforation of the stomach or intestines. These health events can be very severe and lead to serious health complications.

Indications Motrin Suspension

Prior to the treatment with Motrin Suspension in adults and children, the risks of side effects should be taken into consideration. Motrin Suspension use and administration to children should be discussed with a doctor. Sometimes individual sensitivity can be the factor to limit or restrict the use of this medicine.

Contraindications of Motrin Suspension

Motrin Suspension is contraindicated in all categories of patients with existing or suspected hypersensitivity to ibuprofen and other NSAIDs. Patients with allergies, asthma, heart diseases should not use this medicine.

Motrin Suspension dosage and administration

Motrin Suspension should be administered in the lowest effective dose for the shortest duration of time. The dose of the medicine depends on the age of a patient, the condition being treated and response of a patient.

Children from 6 months to 2 years of age can be given Motrin Suspension to reduce fever, pain-related conditions during flues and common colds or bacterial infections of various character.

The recommended dose is 5 mg/kg or 10 mg/kg depending on the baseline of the body temperature. The duration of fever reduction is generally 6 to 8 hours.

The recommended maximum daily dose is 40 mg/kg.

To relieve pain in children from 6 months up to 2 years the dosage of Motrin Suspension is 10 mg/kg, every 6 to 8 hours. The recommended maximum daily dose is 40 mg/kg.

For children with juvenile arthritis the dose of Motrin Suspension is 30 to 40 mg/kg/day divided into three to four doses. The dose should be adjusted by a caring doctor.

Adult patients can use Motrin Suspension for various conditions such as pain management, primary dysmenorrheal, rheumatoid arthritis, osteoarthritis.

The dose of this medicine can vary depending on the severity of condition, individual response of a patient, satisfactory results of the treatment.

Motrin administration and precautions

Motrin uses

In children Motrin Suspension is indicated for use in the following health events: fever reduction in children (6 months up to 2 years of age); pain relief in the same category of children; pain relief in children with juvenile arthritis.

In adult patients Motrin is indicated to treat primary dysmenorrhea, rheumatoid arthritis and osteoarthritis.

Motrin – Clinical Pharmacology

Motrin (ibuprofen) is used to decrease the hormones that cause inflammation in the body. It is also indicated to reduce fever and treat headaches, toothache, pack pain, arthritis, menstrual discomforts, etc.

The main component of Mortrin Ibuprofen produces anti-inflammatory and analgesic effects as well as antipyretic activity. It stops the production of prostaglandin.

Ibuprofen in the form of oral suspension formulation is quickly absorbed from the stomach, the peak plasma levels are observed within 1 to 2 hours. It is recommended to use Motrin on an empty stomach. The use of food may slightly delay the absorption of the drug.

Ibuprofen is well distributed in the organs, it is 99% protein bound. In patients with kidney function impairment, the elimination of the drug may be reduced.

Clinical Studies

The clinical trials of Motrin in children in the age from 6 months to 12 years with fever due to various reasons, have demonstrated high effectiveness and safety. The fever reduction normally occurred between 2-3 hours after use. In some patients this period was shorter, in others – longer.

Both ibuprofen doses and acetaminophen were equally effective in children and produced significant relief of fever and pain for as long as 8-10 hours.

The medicine produces the analgesia and inhibition of prostaglandin synthesis which reduces the inflammation.

Along with the necessary effects Motrin can produce some unpleasant health events.

The increased risk of gastrointestinal effects such as ulceration, bleeding, and perforation is common for all NSAIDs, including Motrin medicine.

Serious gastrointestinal side effects such as inflammation, bleeding, ulceration, and perforation of the stomach, small intestine, or large intestine can be prevented by correct use of the medicine. The duration of use of this medicine increases the risks of upper gastrointestinal effects.

Patients should be in the know that Motrin is used as a short –term treatment.

Effects on kidney function can occur due to long-term administration of Motrin. It can be toxic to the body and impair the kidney function. In patients with serious kidney disease the medicine is not used.

Reactions from the skin related to Motrin use may include exfoliative dermatitis, Stevens-Johnson syndrome (SJS), and toxic epidermal necrolysis (TEN). These skin reactions are very serious and demand immediate medical treatment.

What is Motrin PM (diphenhydramine and ibuprofen)?

Motrin is a combined medicine with two main components: diphenhydramine and ibuprofen.
Diphenhydramine belongs to the drug class of antihistamine medicines which work to decrease the level of natural chemical histamine in the body. Histamine is responsible for increased reactions from the organism and causes watery eyes, sneezing, runny nose, itching.  Antihistamine diphenhydramine relieves these symptoms by inhibiting the actions of histamine.insomnia
Antihistamine diphenhydramine is used to treat insomnia as antihistamines can cause drowsiness and sleepiness.
Ibuprofen is the other component in Motrin. It is a nonsteroidal anti-inflammatory drug (NSAID). This medicine is used alone or with other drugs. Ibuprofen diminishes hormones that are causing inflammation and pain.
Motrin is used to treat insomnia related to mild pain. The medicine should not be used to treat insomnia caused by other reasons.

Motrin with other drugs

iCA760JZ1Ask your health care provider before using an antidepressant.Taking any of the next  drugs with Motrin may cause you to bleed easily or bruise: escitalopram (Lexapro), citalopram (Celexa), sertraline (Zoloft), fluvoxamine (Luvox), fluoxetine (Sarafem,Prozac,  Symbyax), paroxetine (Paxil).

Tell your health care professional, if you use:

• aspirin or other NSAIDs:  naproxen ( Treximet, Naprosyn,Aleve, Naprelan), diclofenac (Cambia,Arthrotec,   Voltaren,Cataflam, Flector Patch, Solareze, Pennsaid), celecoxib (Celebrex), meloxicam (Mobic),indomethacin (Indocin),  and others;

• heart or blood pressure medicine: enalapril (Vasotec), benazepril (Lotensin), lisinopril (Zestril, Prinivil),  ramipril (Altace), quinapril (Accupril) and others;

• lithium (Lithobid, Eskalith);

• diuretics (water pills) : furosemide (Lasix);

• methotrexate (Trexall, Rheumatrex);

• steroids (prednisone);

• a blood thinner such as warfarin (Jantoven,Coumadin).

Before taking

This drug may cause circulation or  life-threatening heart problems: stroke,heart attack and especially if you use Motrin long term.

Motrin may also cause serious effects on the  intestines or stomach, including forming of a hole (perforation) or bleeding .

if youhave allergic reaction  to aspirin, ibuprofen,  or other NSAIDs, you should not use Motrin.

Ask a  pharmacist or doctor about may you use this drug or no, if you have:

  •  high blood pressure;
  •  a history of heart attack;
  •  a history of   blood clot;
  •  a history of  stroke, or
  •  a history of  bleeding
  •  congestive heart failure, heart disease,
  •  a history of stomach ulcers or;
  •  if you smoke.
  •  polyps in your nose;
  •  asthma;
  • kidney or liver disease;
  • SLE (systemic lupus erythematosus);
  • blood clotting disorde
  • a bleeding or r; or